history of insomnia and restlessness movement with most meds, daughter has dual diagnosis, IDD/TBI and biopolar with depression. All meds makes things worse it seems. Problems with aggression, psychosis, biopolar depression.
Hi, a! Just my personal experience; mind you everyone reacts differently to meds.
Lithium alone helped with mood swings, didn't help depression at all, and side effects..not so much. I just felt a bit groggy, *druggy*. Zyprexa was a waste. Not effective, I felt like a total slug and gained 40lbs! It's also notorious for increasing blood sugar and possibly diabetes.
My doctor switched me to Geodon, not approved for, but often prescribed for BP/depression. Good not great, no side effects.
I'm now taking Seroquel ~ excellent for mood swings, depression, anxiety, aggression (I was a raving b**ch!), delusions, insomnia, night frights. But you need to allow for 8-9hrs sleep, and can have some other bothersome side effects. It is approved for BP mania/depression and it's worked miracles for me. A little pricey, but there is a generic available.
Hope this helps a bit. My best to you and your daughter! WCV
I have been treated for major depression with Lithium and had tremors at the beginning for months. But when the med kicked in it has been a godsend for me. I no longer suffer from depression at all. I had suffered from depression about 5 times before that! I later became hypothyroid also but that does not happen to everyone. You can take synthroid for the thyroid when that happens.
Zyprexa works for a few years, but I gained 65 lbs the first year and couldn't lose it thru diet and exercise, then it caused me to become prediabetic. Lithium, however, has never caused me to have adverse side effects and it is quite effective in controlling my mood. Good health to you! ❤️
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Jan 2013 • 3 answers
Posted 31 Jan 2016 • 6 answers
Posted 15 Feb 2016 • 4 answers
Posted 11 Jul 2017 • 1 answer
Posted 10 days ago • 1 answer